Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The initial value problem for a third order dispersive equation on the two-dimensional torus


Author: Hiroyuki Chihara
Journal: Proc. Amer. Math. Soc. 133 (2005), 2083-2090
MSC (2000): Primary 35G10
DOI: https://doi.org/10.1090/S0002-9939-05-07783-X
Published electronically: January 31, 2005
MathSciNet review: 2137875
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We present the necessary and sufficient conditions for the $L^2$-well-posedness of the initial problem for a third order linear dispersive equation on the two-dimensional torus. Birkhoff's method of asymptotic solutions is used to prove necessity. Some properties of a system for quadratic algebraic equations associated to the principal symbol play a crucial role in proving sufficiency.


References [Enhancements On Off] (What's this?)

  • 1. M. Ben-Artzi, H. Koch and J.-C. Saut, Dispersion estimates for third order equations in two dimensions, Comm. Partial Differential Equations 28 (2003), 1943-1974. MR 2015408
  • 2. H. Chihara, The initial value problem for Schrödinger equations on the torus. Int. Math. Res. Not. 2002, 789-820. MR 1891174 (2003c:35145)
  • 3. K. B. Dysthe, Note on a modification to the nonlinear Schrödinger equation for application to deep water, Proc. Roy. Soc. London Ser. A 369 (1979), 105-114.
  • 4. S. J. Hogan, The fourth-order evolution equation for deep-water gravity-capillary waves, Proc. Roy. Soc. London Ser. A 402 (1985), 359-372.
  • 5. W. Ichinose, On $L^2$ well posedness of the Cauchy problem for Schrödinger type equations on the Riemannian manifold and the Maslov theory, Duke Math. J. 56 (1988), 549-588. MR 0948533 (89g:58203)
  • 6. -, A note on the Cauchy problem for Schrödinger type equations on the Riemannian manifold, Math. Japon. 35 (1990), 205-213. MR 1049082 (91e:58185)
  • 7. S. Mizohata, ``On the Cauchy problem'', Notes and Reports in Mathematics in Science and Engineering 3, Academic Press, Inc., Orlando, FL; Science Press, Beijing, 1985. MR 0860041 (89a:35007)
  • 8. S. Tarama, On the wellposed Cauchy problem for some dispersive equations, J. Math. Soc. Japan 47 (1995), 143-158. MR 1304193 (95j:35100)
  • 9. -, Remarks on $L^2$-wellposed Cauchy problem for some dispersive equations, J. Math. Kyoto Univ. 37 (1997), 757-765. MR 1625936 (99f:35006)
  • 10. C. Tsukamoto, Integrability of infinitesimal Zoll deformations, Geometry of geodesics and related topics (Tokyo, 1982), 97-104, Adv. Stud. Pure Math. 3, North-Holland, Amsterdam, 1984. MR 0758650 (85m:58054)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35G10

Retrieve articles in all journals with MSC (2000): 35G10


Additional Information

Hiroyuki Chihara
Affiliation: Mathematical Institute, Tohoku University, Sendai 980-8578, Japan
Email: chihara@math.tohoku.ac.jp

DOI: https://doi.org/10.1090/S0002-9939-05-07783-X
Received by editor(s): March 16, 2004
Published electronically: January 31, 2005
Communicated by: David S. Tartakoff
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society